MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1387000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected ft4 results, were obtained during a patient correlation testing using vitros immunodiagnostics products free t4 (ft4) reagents on a vitros 5600 integrated system.The results were considered discordant when compared to repeat testing performed using a non-vitros beckman method.Vitros 5600 integrated system: s/n (b)(6): patient 1, vitros ft4 lot 6100 result of 18.3 uiu/ml (euthyroid) vs.The expected result of 6.9 uiu/ml (hypothyroid) patient 6, vitros ft4 lot 6100 result of 40.6 uiu/ml (hyperthyroid) vs.The expected result of <5.2 uiu/ml (hypothyroid) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros ft4 results were not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected ft4 results, were obtained during a patient correlation testing using vitros immunodiagnostics products free t4 (ft4) reagents on a vitros 5600 integrated system.The results were considered discordant when compared to repeat testing performed using a non-vitros beckman method.A definitive assignable cause could not be determined.A vitros ft4 lot 6060 and 6100 reagent related issue is not a likely contributor to the event as historical qc fluid results were within expectations.Additionally, ongoing tracking and trending does not indicate any performance concerns with these lots.As no precision testing was performed on the analyzer, its performance at the time of the events cannot be confirmed.However, the customer did not report any instrument malfunction and qc fluid results were within expectations.Based on this information, it is unlikely that the instrument contributed to the events.In addition, pre-analytical sample processing cannot be ruled out as a contributing factor, as it was not established whether the customer followed the sample collection device manufacturers recommendations for centrifugation.Cellular debris, possibly resulting from inadequate sample preparation, may have been present in the affected sample; however, this could not be confirmed.The customer did not provide any patient medication, history or clinical information.At the time of reporting, additional testing was performed using both the vitros method and a non-vitros beckman method.The vitros ft4 results demonstrated a consistent positive bias compared to the non-vitros method.In the absence of information regarding sample handling, patient treatment, or clinical status, it cannot be determined whether the observed differences are attributable to pre-analytical sample handling, method-specific differences, or true physiological variation.Therefore, the root cause of the event cannot be determined.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24589543
Report Number3007111389-2026-00047
Device Sequence Number18512793
Product Code CEC
UDI-Device Identifier10758750000227
UDI-Public(01)10758750000227(17)260811(11)251119(10)6100
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Catalogue Number1387000
Device Lot Number6100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown